Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 25, 2017, 5:12 AM CDT for Harris County, Texas. It was in force for 93 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 5:12 AM CDT (10:12 UTC)
- Expired
- Jun 25, 2017, 6:45 AM CDT
- In force
- 93 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 42 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:45 AM CDT | FLASH FLOOD | 4 S Aldine, TX | LOCAL MEDIA REPORTS WATER COVERING THE I-45 N FEEDER AT TIDWELL. |
| Jun 25, 5:51 AM CDT | FLASH FLOOD | Houston, TX | HIGH WATER AT INTERSTATE 45 AT LITTLE YORK |
| Jun 25, 5:55 AM CDT | FLASH FLOOD | 2 E Houston, TX | PUBLIC REPORTS FLOOD WATERS IN A GARAGE AND COVERING WILLIAM ST IN HOUSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WGUS54 KHGX 251012
FFWHGX
TXC201-251145-
/O.NEW.KHGX.FF.W.0024.170625T1012Z-170625T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
512 AM CDT SUN JUN 25 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Central Harris County in southeastern Texas...
* Until 645 AM CDT.
* At 511 AM CDT, Doppler radar indicates that a pair of
thunderstorms are about to collide over downtown Houston.
Automated rain gauges indicate rain rates are already near 4
inches per hour before the merger, and they will likely further
increase. Flash flooding is expected to begin shortly. Do not
drive across water covered roads!
* Some locations that will experience flooding include...
Northwestern Pasadena, Bellaire, West University Place, Galena
Park, Jacinto City, Hunters Creek Village, Piney Point Village,
Midtown Houston, Downtown Houston, Northside / Northline, Greenway
/ Upper Kirby Area, Second Ward, Greater Heights, Neartown /
Montrose, Greater Eastwood, Near Northside Houston, Greater Fifth
Ward, Aldine, Memorial Park and Greater Third Ward.
LAT...LON 2964 9530 2965 9542 2975 9551 2984 9552
2994 9544 2992 9529 2983 9523 2970 9520
$$2 follow-up statements
583
WGUS74 KHGX 251044
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
544 AM CDT SUN JUN 25 2017
TXC201-251145-
/O.CON.KHGX.FF.W.0024.000000T0000Z-170625T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris TX-
544 AM CDT SUN JUN 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
CENTRAL HARRIS COUNTY...
At 541 AM CDT, heavy rain continues across northeast Houston with
Harris County Flood Control guages showing rates near 2 inches per
hour at some locations. West of Interstate 45 rainfall has tapered
off, however there may still be some flooded streets. Do not drive
across water covered roadways!
Some locations that will experience flooding include...
Northwestern Pasadena, Galena Park, Jacinto City, Midtown Houston,
Downtown Houston, Northside / Northline, Second Ward, Greater
Heights, Neartown / Montrose, Greater Eastwood, Near Northside
Houston, Greater Fifth Ward, Aldine, Memorial Park, Greater Third
Ward, Fourth Ward, Macgregor, Greater Greenspoint, Afton Oaks / River
Oaks Area and University Place.
LAT...LON 2969 9528 2968 9535 2976 9544 2984 9552
2994 9544 2992 9529 2983 9523 2970 9520
$$535
WGUS74 KHGX 251118
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
618 AM CDT SUN JUN 25 2017
TXC201-251124-
/O.CAN.KHGX.FF.W.0024.000000T0000Z-170625T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris TX-
618 AM CDT SUN JUN 25 2017
...THE FLASH FLOOD WARNING FOR CENTRAL HARRIS COUNTY IS CANCELLED...
The heavy rain has tapered off. No additional flooding is expected,
however some streets may still have standing water on them. Do not
drive across water covered roads! Please continue to heed any
remaining road closures and find a different route.
LAT...LON 2969 9528 2968 9535 2976 9544 2984 9552
2994 9544 2992 9529 2983 9523 2970 9520
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:41 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 25, 4:41 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 441 AM CDT Sun Jun 25 2017 .DISCUSSION... Remnant boundary near the coast has re-fired complements of deep resident moisture, some additional speed convergence, and an increasingly diffluent flow aloft. Expect the precip to expand in areal coverage for the next several hours. Weak steering flow remains in place so the threat of slower moving localized heavy rain will persist once again today. PSX and a few other spots have already picked up over 3" overnight. Similar to yesterday, much of the evolution/timing/details will play out on the mesoscale. There's some additional boundaries lying around the region, so those and any new ones may come into play as will daytime heating. Suspect southern areas will get somewhat of a break later this morning and the focus becomes further north where it isn't currently raining. Then as southern areas are given some time to possibly recharge and warm into the lower 80's, we could see some redevelopment there later today. Rinse & repeat for the next couple days as overall pattern doesn't change all that much. PW's trend downward some into midweek and we'll probably lose the front and/or larger scale focusing boundaries. Overall daily coverage should slightly diminish and trend more toward a more typical summertime diurnal pattern during the second part of the work week. Rain chances should begin to further decrease going into next weekend as the eastern ridge starts building into the region displacing the mid/upper weakness aloft. 47 && .MARINE... An unsettled weather pattern will continue this week with periods of showers and thunderstorms expected each day through at least mid week. Generally light to occasionally moderate easterly to southeasterly flow is expected through mid week, at which time the flow becomes more southerly and increases as SE Texas becomes wedged in between surface high pressure over the E CONUS and a low pressure system over the lee of the Rockies. Tides still seem to be running about 1.0-1.5 feet above normal this evening, and this will likely continue for the next several days. High tide this morning should come in near or just below 3 feet, which should keep the threat of wave run up over Hwy 87 on Bolivar relatively low in comparison to previous mornings. However, the easterly to southeasterly flow over the next several days could produce strong rip currents and longshore currents along Gulf-facing beaches, and a Beach Hazards Statement for hazardous swimming conditions may be required later this morning. 11 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 84 71 89 72 90 / 50 30 40 20 30 Houston (IAH) 86 73 88 73 89 / 50 30 50 20 40 Galveston (GLS) 87 78 87 78 87 / 40 30 30 30 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 6:10 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 610 AM CDT Sat Jun 24 2017 TXZ163-164-176>179-195>199-251115- Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk- San Jacinto-Trinity-Walker-Washington- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today. Widespread hazardous weather is not expected, although 25 to 35 mph wind gusts and localized heavy rainfall will be a possibility in the stronger cells. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased chances of showers and thunderstorms should persist into early next week. With slow storm motions, we will continue to monitor the possibility for some localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TXZ214-237-238-251115- Brazoria-Chambers-Galveston- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated tide levels and wave run up may produce some minor coastal flooding along the Blue Water Highway, Surfside, and at the Highway 87 and 124 intersection of the Bolivar Peninsula this morning near times of high tide. Moderate to strong rip currents are also possible along area beaches today. Expect some showers and thunderstorms across the area today. Some could produce locally heavy rainfall through the early afternoon hours. Stronger cells will be capable of producing 20 to 40 mph wind gusts as well. With a tropical airmass in place, a few funnel clouds are a possibility. These typically last a few minutes and the vast majority do not typically reach the ground, but can do minor damage if they do. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will be keeping an eye on water levels around times of high tides for the next couple days as they could briefly approach levels needed for minor coastal flooding at the most susceptible locations. Fairly good chances of showers and thunderstorms are expected into midweek. With slow storm motions, some localized heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ330-335-350-355-370-375-251115- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small craft should exercise caution in the Gulf waters due to elevated seas. Winds and seas will be higher in scattered thunderstorms...more numerous in the bays. Due to the tropical airmass in place...isolated funnels or waterspouts will also be a possibility. .DAYS TWO THROUGH SEVEN...Sunday through Friday Fairly good chances of showers and thunderstorms are expected into early midweek. Winds and seas will be higher in and near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TXZ200-210>213-226-227-235-236-251115- Austin-Colorado-Fort Bend-Harris-Jackson-Liberty-Matagorda-Waller- Wharton- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Expect some showers and thunderstorms across the area today. Some could produce locally heavy rainfall especially this morning into the early afternoon hours. High rain rates in a short time period can cause street flooding. Stronger cells will be capable of producing 20 to 40 mph wind gusts as well. With a tropical airmass in place, a few funnel clouds are a possibility. These typically last a few minutes and the vast majority do not typically reach the ground, but can do minor damage if they do. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased chances of showers and thunderstorms are expected this weekend into early next week. With slow storm motions, we will be keeping an eye on the possibility for some localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:44 PM CDT | Areal Flood Advisory | HGX | Houston, Trinity, Walker | 2 hr |
| Jun 25, 12:23 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 2 hr |
| Jun 25, 1:18 AM CDT | Areal Flood Advisory | HGX | Polk | 117 min |
| Jun 25, 4:49 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 56 min |
| Jun 25, 5:49 AM CDT | Areal Flood Advisory | HGX | Harris | 56 min |
| Jun 25, 10:42 AM CDT | Special Marine Warning | HGX | 63 min | |
| Jun 25, 11:45 AM CDT | Special Marine Warning | HGX | 45 min | |
| Jun 25, 1:52 PM CDT | Areal Flood Advisory | HGX | Harris | 113 min |
| Jun 25, 2:43 PM CDT | Special Marine Warning | HGX | 62 min | |
| Jun 25, 6:39 PM CDT | Areal Flood Advisory | HGX | Colorado | 66 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.